MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 106128
Medical Device Problem Codes Mechanical Problem (1384); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G3: there was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that upon removing the backup battery from the box, bent pins were noted.There were no alarms, and the battery was not used.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a bent backup battery pin was confirmed via inspection of the returned backup battery.Visual inspection of the returned backup battery revealed that pin 10 was bent.The bent pin was straightened for testing.After straightening the bent pin, the backup battery functioned as intended without any issues.The battery was installed in a test system controller and successfully operated in a mock circulatory loop without any issues or atypical alarms produced.The controller was disconnected from external power and the backup battery supported the pump without any issues.Inspection data for the backup battery was reviewed and showed to passing inspection testing prior to being shipped to the customer.A root cause for the damage to the pins could not be conclusively determined.Battery inspection data was reviewed for the 11v backup battery revealing that the battery passed all inspection testing.The battery was shipped to the customer on 28jun2023.Heartmate ii instructions for use section 2 "system operations" explains how to replace the system controller backup battery.Additionally, section 5 ¿surgical procedures¿, also explains how to install the backup battery in the system controller.The heartmate ii patient handbook and the heartmate ii instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17665486
Report Number2916596-2023-06081
Device Sequence Number20395045
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public00813024011255
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2024
Device Model Number106128
Device Lot Number8933236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown